Alert archive / Missouri / Heat Advisories in 2016

Heat Advisory 2, NWS St. Louis, MO

June 21, 201624 counties in Missouri; 7 counties in Illinois

NWS St. Louis, MO issued this heat advisory at Jun 21, 2016, 3:06 PM CDT for 24 counties in Missouri; 7 counties in Illinois. It took effect at Jun 22, 2016, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 3:06 PM CDT (20:06 UTC)
In effect from
Jun 22, 2016, 12:00 PM CDT
Expired
Jun 22, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
All 31 counties

Adams County, IL, Calhoun County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2414 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS73 KLSX 212006
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT TUE JUN 21 2016

ILZ098>102-MOZ018-026-034>036-041-042-047>052-059>065-072-073-
221200-
/O.NEW.KLSX.HT.Y.0002.160622T1700Z-160623T0200Z/
AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LINCOLN MO-MADISON IL-MONITEAU MO-MONROE IL-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SAINT CHARLES MO-
SAINT CLAIR IL-SAINT LOUIS CITY MO-SAINT LOUIS MO-SHELBY MO-
WARREN MO-WASHINGTON MO-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...JEFFERSON CITY...
MEXICO...SAINT CHARLES...SAINT LOUIS...SULLIVAN...UNION...
WASHINGTON
306 PM CDT TUE JUN 21 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY.

* TIMING...TEMPERATURES WILL RISE QUICKLY INTO THE 90S BY MIDDAY
  ON WEDNESDAY WITH DANGEROUS LEVELS OF HEAT DURING THE AFTERNOON
  AND EVENING. 

* HEAT INDEX VALUES...104 TO 108 DUE TO TEMPERATURES AROUND 100...AND
  DEWPOINTS AROUND 70.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY...
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN
WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE
LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE
ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND
PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

  TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

 BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

 PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. 
YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

GLASS
3 follow-up statements
230 
WWUS73 KLSX 220921
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
421 AM CDT WED JUN 22 2016

ILZ095-097-MOZ019-027-222130-
/O.EXA.KLSX.HT.Y.0002.160622T1700Z-160623T0200Z/
ADAMS IL-LEWIS MO-MARION MO-PIKE IL-
INCLUDING THE CITIES OF...HANNIBAL...PITTSFIELD...QUINCY
421 AM CDT WED JUN 22 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING.

* TIMING...TEMPERATURES WILL RISE QUICKLY INTO THE 90S BY MIDDAY WITH
  DANGEROUS LEVELS OF HEAT DURING THE AFTERNOON AND EVENING.

* HEAT INDEX VALUES...NEAR 105 DUE TO TEMPERATURES IN THE MIDDLE
  TO UPPER 90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- RELATED STRESS
  AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR
  CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR
  ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS
  CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN
WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE
LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE
ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND
PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS
AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-
1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

ILZ098>102-MOZ018-026-034>036-041-042-047>052-059>065-072-073-
222130-
/O.CON.KLSX.HT.Y.0002.160622T1700Z-160623T0200Z/
AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO-CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LINCOLN MO-MADISON IL-MONITEAU MO-MONROE IL-MONROE MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SAINT CHARLES MO-
SAINT CLAIR IL-SAINT LOUIS CITY MO-SAINT LOUIS MO-SHELBY MO-
WARREN MO-WASHINGTON MO-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...JEFFERSON CITY...
MEXICO...SAINT CHARLES...SAINT LOUIS...SULLIVAN...UNION...
WASHINGTON
421 AM CDT WED JUN 22 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* TIMING...TEMPERATURES WILL RISE QUICKLY INTO THE 90S BY MIDDAY
  WITH DANGEROUS LEVELS OF HEAT DURING THE AFTERNOON AND EVENING.

* HEAT INDEX VALUES...103 TO 107 DUE TO TEMPERATURES IN THE UPPER
  90S TO AROUND 100...AND DEWPOINTS IN THE UPPER 60S TO LOWER 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS
  AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR
  CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR
  ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS
  CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN
WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE
LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE
ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND
PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS
AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-
1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

GKS
167 
WWUS73 KLSX 222059
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUN 22 2016


ILZ095-097>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-
072-073-230200-
/O.CON.KLSX.HT.Y.0002.000000T0000Z-160623T0200Z/
ADAMS IL-AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO-
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL-
KNOX MO-LEWIS MO-LINCOLN MO-MADISON IL-MARION MO-MONITEAU MO-
MONROE IL-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-
RALLS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT LOUIS CITY MO-
SAINT LOUIS MO-SHELBY MO-WARREN MO-WASHINGTON MO-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...HANNIBAL...
JEFFERSON CITY...MEXICO...PITTSFIELD...QUINCY...SAINT CHARLES...
SAINT LOUIS...SULLIVAN...UNION...WASHINGTON
359 PM CDT WED JUN 22 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...TEMPERATURES LATE THIS AFTERNOON ARE IN THE MIDDLE TO
  UPPER 90S AND WILL SLOWLY DIMINISH THIS EVENING INTO THE UPPER 80S.

* HEAT INDEX VALUES...OF 100 TO 105 THIS EVENING DUE TO A
  COMBINATION OF TEMPERATURES IN THE MIDDLE TO UPPER 90S...AND DEW
  POINTS IN THE LOWER 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT-RELATED 
  STRESS AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE 
  WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL OCCUR. THIS COMBINATION WILL CREATE A SITUATION IN
WHICH HEAT-RELATED ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE
LIVING IN UN-AIR CONDITIONED HOMES OR APARTMENTS. PEOPLE IN THE
ADVISORY AREA ARE ADVISED TO AVOID POORLY VENTILATED AREAS AND
PROLONGED WORK IN THE SUN. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS
AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-
1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

KELLY
550 
WWUS73 KLSX 230204
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT WED JUN 22 2016

ILZ095-097>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-
072-073-230315-
/O.EXP.KLSX.HT.Y.0002.000000T0000Z-160623T0200Z/
ADAMS IL-AUDRAIN MO-BOONE MO-CALHOUN IL-CALLAWAY MO-COLE MO-
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-JEFFERSON MO-JERSEY IL-
KNOX MO-LEWIS MO-LINCOLN MO-MADISON IL-MARION MO-MONITEAU MO-
MONROE IL-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-
RALLS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT LOUIS CITY MO-
SAINT LOUIS MO-SHELBY MO-WARREN MO-WASHINGTON MO-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...HANNIBAL...
JEFFERSON CITY...MEXICO...PITTSFIELD...QUINCY...SAINT CHARLES...
SAINT LOUIS...SULLIVAN...UNION...WASHINGTON
904 PM CDT WED JUN 22 2016

...HEAT ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO FALL INTO THE 80S THIS EVENING WITH
HEAT INDEX VALUES FALLING BELOW CRITICAL LEVELS. THEREFORE THE
HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CVKING

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 21, 12:36 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 21, 12:36 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1236 PM CDT TUE JUN 21 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 307 AM CDT Tue Jun 21 2016

Convection continues to develop across parts of eastern Nebraska,
southwest IA and northwest MO in a zone of 850 mb moisture convergence
on the nose of a southwesterly low level jet, and also along the
western extent of a cold front that has become stationary and
along an outflow boundary from earlier convection. This activity
should continue to drop southeastward into central MO early this
morning, but should tend to weaken by late morning. Some
redevelopment is forecast this afternoon along this front as it
becomes oriented northwest to southeast across central and
southeast MO into southwest IL. Should have slightly cooler high
temperatures behind the front across northeast MO and west central
IL, but also further south as well due to cloud cover and
precipitation.

GKS

.LONG TERM...  (Tonight through Monday)
Issued at 307 AM CDT Tue Jun 21 2016

More convection is expected tonight as the front begins to lift
northeastward as a warm front as surface low pressure develops
over the northern Plains. Low-mid level warm air advection is
expected over this front on the nose of a southwesterly low level
jet. The best coverage of convection should occur across northeast
MO and west central and southwest IL. Most of the showers/storms
should shift northeast of our forecast area on Wednesday. Very
warm and humid conditions can be expected on Wednesday with
southwest winds and potentially little cloud cover. Will probably
need a heat advisory for the St Louis metro area with afternoon
heat indices likely topping out around 105. As the surface low
shifts eastward into the Great Lakes region it will drag a cold
front southeastward through our forecast area Wednesday night and
Thursday. While there may be isolated showers/storms across
northeast MO and west central IL Wednesday night along this
front, the better threat for convection will likely be across
southeast MO and southwest IL Thursday afternoon. Slightly cooler
temperatures can be expected Thursday night and Friday as a
surface ridge moves through the Great Lakes region. There will
likely be scattered showers/storms across central and southeast MO
on Friday ahead of a weak shortwave with return flow behind the
retreating surface ridge. An upper level trough moving eastward
through the northern Plains will send a weakening cold front
southeastward through the forecast area Sunday afternoon and
night. This will be the focus for at least scattered convection.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1230 PM CDT Tue Jun 21 2016

Overnight MCS has weakened considerably over the past couple of
hours with just a few showers/storms remaining. Believe much of
the rest of the afternoon and early evening will remain quiet with
additional showers and storms developing along and to the
northeast of a retreating warm front. Believe best chance will be
along/east of the Mississippi River overnight tonight with best
chance at KUIN so did prevail thunderstorms at that site. KCOU is
believed to stay dry through the valid TAF period with the metro
TAF sites likely on the western edge of activity so have a VCTS
group in for those sites. Light/variable winds tonight will become
southerly and increase to 10-15 knots by midday Wednesday.

Specifics for KSTL:

Believe much of the rest of the afternoon and early evening will
remain quiet though will watch a small cluster entering
southwestern Pike County in Missouri as of 1730 UTC. Additional
showers and storms should develop along and to the northeast of a
retreating warm front near the MO/IA border by mid evening and
move southeastward in time. Better chances of showers/storms will
be to the northeast of terminal but concerned frontal boundary may
be a bit further southeast than previously predicted due to the
earlier effects of the MCS. Have therefore added a VCTS group in
for now. Light/variable winds tonight will become southerly and
increase to 10-15 knots by midday Wednesday.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 21, 4:38 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
438 AM CDT TUE JUN 21 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
438 AM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AND TONIGHT. THE
PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL AND
SOUTHWEST ILLINOIS. A FEW STRONG TO SEVERE STORMS ARE ALSO
POSSIBLE ON THURSDAY ACROSS PARTS OF CENTRAL AND SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

HEAT INDEX VALUES WILL BE AROUND 105 DEGREES ON WEDNESDAY
AFTERNOON IN THE ST LOUIS METRO AREA.  HEAT INDEX VALUES MAY
APPROACH 105 ON THURSDAY AFTERNOON ACROSS PARTS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

GKS

In the hours before

Local storm report, Jun 21, 9:52 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     WNW MEXICO              39.17N  91.87W
06/20/2016                   AUDRAIN            MO   EMERGENCY MNGR

            TREE BLOCKING ROAD ON CR306 WEST OF ROUTE NN. TIME
            ESTIMATED FROM RADAR.

&&

FGLASS
Local storm report, Jun 21, 9:55 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     2 SE MEXICO             39.15N  91.84W
06/20/2016                   AUDRAIN            MO   EMERGENCY MNGR

            TREE BLOCKING ROAD ON CR823 WEST OF ROUTE JJ. TIME
            ESTIMATED FROM RADAR.

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:50 PM CDTSpecial Weather StatementLSXAudrain, Monroe55 min
Jun 20, 8:33 PM CDTSpecial Weather StatementLSXAudrain, Boone, Callaway42 min

Nearby

Heat Advisories in Missouri, 2016Heat Advisories in Illinois, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.